- 13 replies
- 1763 views
- 11 followings
In need of encouragement
I was diagnosed with AFIB on May 10th, 2019. I am 42 years old, and I am a single parent to my five year old son. I am terrified. I don’t know what the future holds for me with this condition. I have never been ill before and never been on meds until now. I’m now on Eliquis and Amiodorone. When I first began taking theses meds last week they made me nauseous and gave me headaches that wouldn’t subside. I work in corrections and I’m afraid to be in such an aggressive environment while on blood thinners. I have to work and make a living. I’m also scheduled to start nursing school in September. Due to AFIB, should I put School on hold. I want to see my son grow into a man. I feel devastated by this diagnosis. I see a EP at The University of Chicago Hospital in June. What kinds of questions should I ask!!! I thank everyone in advance for their time.
Salitria1, May 23, 2019 8:29pm EST
The support that I have received from you guys is amazing. I feel less afraid and far more hopeful. I was diagnosed as having Paroxysmal AFIB RVR. This is all new to me so I assume I would be considered symptomatic. My first and only AFIB attack sent my heart racing after drinking a Carmel Frappe from McDonalds one morning. After being hospitalized and placed on meds I feel a few skips, thumps, and even an occasional quiver. They are far and few in between. I will definitely ask about an alternative to Amiodorone. Today I picked my son up from school and went to the park. It was so simple but special for me, because today is the first day I laughed and felt normal since being diagnose with AFIB. Again you guys are great and I want to thank you for your responses and support.
AFIBLifter, May 27, 2019 7:20am EST
Hi, I don't know why you put off nursing school, AFIB alone, if that's what you have, is not that dangerous (to my knowledge) and often treatable so my advise would be to plan for bad case (In my case I'm thinking- maybe I won't live longer than 60-70, not really saving anything i need to do in life for 70+ at least...) and see any years beyond that as bonus, but Do the things you want to do in life. Don't let AFIB limitother parts of your life and dreams. I'm sorry if this advice is wrong (I have no context) but I still wantedto say that.
I'm now 50 have had paroxysmal afib 7 years that now when persistent. going for my 3rd cardioversion soon, trying new medicine and am already being scehduled for Ablation. What I'm doing is: EVERYTHING that I can do lifestylewise. If I do everything (lose weight, exercise - maybe even too much- sleep well, reduce salt, even reduce caffeine, etc until all my other values are perfect, It leaves me with only AFIB as risk factor. Yes it's a bit limiting, but if at least I've done everything I can and I'm not holding back in any area not directly related to making AFIB worse.
Good luck and best wishes
JoelB, May 31, 2019 12:03pm EST
Different medicines work different with everyone but also agree about the first choice you were given being kind of extreme. I have been on Sotolal and it worked okay....a good friend has had Afib for 30 years and has been on Sotolal the entire time and goes 5 years at a time without an incident. Mine lowered my pulse too much so now on Fleccanide.
I have done the ablations too and I think the main message for you is that it is scary at first but it is very doable and there is much hope with ablations and maze surgeries and the medicines. Make sure you are taking the Xerelto or blood thinners while having Afib. My doctor actually only has me take them while having episodes and a day or two after. Pill in a pocket. I can feel mine coming like a freight train so I know when I am having them. (some people cannot feel it ) That might be another option for you as far as blood thinners and what your doctor says about it. Being young your CHAD score should be very low so your risk of stroke I would guess is also low.
Mainly your first step is to find a really good electrical heart doctor. They can make a world of difference for you.